Wildfire, Atoka
- When
- February 13, 3:00 PM CST to 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
The August Creek wildfire burned over 3,000 acres on the afternoon of the 13th. No significant damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The August Creek wildfire burned over 3,000 acres on the afternoon of the 13th. No significant damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 13, 2:59 PM CST, 1 minute earlier.
Area Forecast Discussion
National Weather Service Norman OK
259 PM CST Sun Feb 13 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Monday)
Issued at 220 PM CST Sun Feb 13 2022
Northerly winds behind a surface trough are now present across
much of the area. Temperatures have rebounded nicely this
afternoon into the mid to upper 50s. A similar scenario at the
surface will take place tomorrow although the trough will likely
stall near the KS/OK border. Even warmer afternoon highs are
expected Mon as south winds begin to return over the Southern
Plains ahead of subtle mid level shortwave trough.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 220 PM CST Sun Feb 13 2022
The pressure gradient will begin to increase overnight monday into
Tuesday morning with lee pressure falls commencing over eastern
CO. Rapid pressure falls will take place throughout the day there
Tuesday and we're still expecting advisory level south winds for
most the area. This will also result in low level moisture
transport increasing into Tue night. Given well above average
temps, very dry fuels, and the expected wind speeds we've decided
to issue a fire weather watch for Tues afternoon and evening
across western OK. Overnight lows into early Wed morning will
remain on the warm side thanks to a LLJ and a steady increase in
dewpoints.
A mid to upper closed low is still expected to move over AZ early
Wed morning, and then open as it passes over NM during the day.
A cold front moving down the plains may slow a bit throughout the
day as this feature nears the TX panhandle/west TX and surface low
does the same. Some initial ascent ahead of the main vort max may
support some showers and thunderstorms in the warm sector during
the day Wed mainly across our E/SE zones but still expect highest
PoPs overnight into Thur morning as cold front and DPVA impact our
area. Stratus will likely inhibit surface instability throughout
the day Wed but elevated instability, increasing lift, and plenty
of deep layer shear could support marginally severe hail producers
during the evening hours mainly along and east of I-35.
There's still varying degrees of disagreement on the progression
and position of the trough by early Thursday morning. Right now,
would suspect northern OK to have the best shot of receiving
accumulating snowfall but there's still a low chance of a
southerly solution like the Canadian ensemble panning out. This
would result in higher chances of snowfall at least as far south
as I-40/OKC. Also, will need to watch cold front trends closely as
a faster progression could result in a higher freezing rain and/or
sleet potential overnight Wed.
Much colder conditions will accompany the cold front Thursday,
with a slow warmup into next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Sun Feb 13 2022
VFR conditions are expected over the next 24 hours. Northerly
surface winds this afternoon will decrease and will become
southerly during the afternoon (western Oklahoma) and evening
(eastern Oklahoma). Stronger winds around 2k feet will develop
overnight which will result in low level wind shear. A southwest
wind Monday morning will become light northeast across the
northern third of Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 35 68 41 / 0 0 0 0
Hobart OK 60 32 68 39 / 0 0 0 0
Wichita Falls TX 62 35 72 41 / 0 0 0 0
Gage OK 60 29 64 34 / 0 0 0 0
Ponca City OK 50 30 64 37 / 0 0 0 0
Durant OK 60 33 70 41 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for OKZ004-005-009-010-014>016-021-022-033-034.
TX...None.
&&
SHORT TERM...03
LONG TERM....03
AVIATION...06Hazardous Weather Outlook National Weather Service Norman OK 1159 AM CST Sun Feb 13 2022 OKZ004>048-050>052-TXZ083>090-141045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1159 AM CST Sun Feb 13 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Fire Weather... Warm, dry and windy conditions are expected Tuesday afternoon which will combine with the ongoing drought and lead to elevated to critical conditions, especially in western sections of Oklahoma and north Texas. Dry and breezy conditions may result in an area of elevated fire weather conditions Wednesday and Thursday afternoons across parts of western Oklahoma. .Winds... Strong, gusty south winds will develop across the area on Tuesday with gusts over 40 mph possible, especially across western Oklahoma. .Thunderstorms... Chances for showers and thunderstorms will increase for much of Oklahoma and western north Texas on Wednesday. A few strong to severe storms appear possible, mainly across southeast Oklahoma. .Winter Weather... There is a chance of snow across parts of Oklahoma and western north Texas late Wednesday night and Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, February 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011421.